MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HD SYS. CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HD SYS. CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 191124
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility biomedical technician (biomed) reported to fresenius technical support (ts) that a 2008t hemodialysis (hd) machine had a burnt spot on the bicarb pump cable.The biomed reported that there were several issues with the machine.The machine was experiencing a flow inlet error in rinse mode and a high flow error in dialysis mode.There were no reported audible alarms.The biomed had already changed valve 30 prior to calling ts.The biomed reported that both check valves (63 and 64) were leaking and were subsequently replaced.The biomed said there was crystallized fluid on the valves.The check valves were discarded.Upon further inspection the biomed identified a burn mark on the bicarb pump cable.The biomed confirmed there was no damage noted on the bicarb pump itself, the thermal damage was isolated to the cable.Ts had advised the biomed to replace valve 26, the flow motor and pump head, or the actuator board and cable.Upon follow-up, the biomed reported that they also replaced transducer #9, the flow switch, and the bicarb pump and cable.The biomed had also calibrated the inlet water, deaeration, loading, and flow pressures.The biomed did not have to replace valve 26, the flow motor and pump head, or the actuator board and cable.The biomed was unsure how many hours were on the machine.They confirmed the machine was plugged into a hospital grade ground-fault circuit interrupter (gfci) outlet, and that it did not have any past problems with failing the electrical leakage test.The biomed did not notice a burning smell, and there were no reports of any smoke, sparks, or flames.There was no patient involvement associated with the reported event.The biomed confirmed the machine was back in service and fully operational.The biomed did not have any photos of the damaged bicarb pump cable.The bicarb pump was reportedly sent back for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the bicarb pump was returned to the manufacturer for physical evaluation.Thermal decomposition was noted on the ribbon connection cable.The bicarb pump was installed onto a test machine for testing.There were no problems during the initial power up.The machine functioned properly in both dialysis mode and self-test program mode.There were no failures that occurred during testing and the device performed as designed.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.Upon completion of the investigation, the reported event of thermal decomposition was confirmed.

Brand Name
2008T HD SYS. CDX BLUE STAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key20270680
Report Number0002937457-2024-01402
Device Sequence Number7175218
Product Code KDI
UDI-Device Identifier00840861102082
UDI-Public00840861102082
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K173972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 12/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number191124
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown